Alert archive / Pennsylvania / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS State College, PA

June 27, 2013Clearfield County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 27, 2013, 10:59 AM EDT for Clearfield County, Pennsylvania. It was in force for 9 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 10:59 AM EDT (14:59 UTC)
Expired
Jun 27, 2013, 8:00 PM EDT
In force
9 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

County Clearfield County, PA

The radar

The State College radar (KCCX), 66 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 11:40 AM EDTFLASH FLOOD2 Sw Dubois, PASMALL STREAMS OUT OF BANKS... ROADWAYS FLOODED FROM TROUTVILLE TO DUBOIS
Jun 27, 11:40 AM EDTFLASH FLOOD3 Sw Du Bois, PART. 119 CLOSED
Jun 27, 11:40 AM EDTFLASH FLOOD3 Sw Dubois, PART. 119 CLOSED
Jun 27, 11:54 AM EDTFLASH FLOOD1 Ne Troutville, PAFIRST FLOOR FLOODING
Jun 27, 11:54 AM EDTFLASH FLOOD2 Ne Troutville, PAFIRST FLOOR FLOODING
Jun 27, 12:05 PM EDTFLASH FLOOD1 S Dubois, PACUMMINGS ROAD CLOSED
Jun 27, 12:10 PM EDTFLASH FLOODDubois, PACAR STUCK IN ROAD... MAIN STREET CLOSED
Jun 27, 12:45 PM EDTFLASH FLOODDubois, PAMULTIPLE RESCUES IN SANDY TOWNSHIP
Jun 27, 12:50 PM EDTFLASH FLOODDubois, PAPARTS OF RT. 119 INTO DUBOIS WASHED OUT
Jun 27, 2:30 PM EDTFLASH FLOODDubois, PAALL ROADS IN AND OUT OF DUBOIS ARE IMPASSABLE. 4 FT OF WATER ON ROAD BY DUBOIS MALL.
Jun 27, 2:30 PM EDTFLASH FLOODTreasure Lake, PAROADWAY FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WGUS51 KCTP 271459
FFWCTP
PAC033-271800-
/O.NEW.KCTP.FF.W.0006.130627T1459Z-130627T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1059 AM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CLEARFIELD COUNTY...

* UNTIL 200 PM EDT...

* AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED VERY HEAVY RAIN FROM SLOW MOVING SHOWERS AND
  THUNDERSTORMS ALONG A LINE EXTENDING FROM DUBOIS TO 7 MILES SOUTH 
  OF DUBOIS...MOVING NORTH AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBOIS...
  TREASURE LAKE AND PENN STATE DUBOIS.

VERY HEAVY RAINFALL IS FALLING FROM TROUTVILLE TO SYKESVILLE AND IS 
SLOWLY TRACKING NORTHWARD. THE HEAVIEST RAINFALL RATES WILL REACH 
DUBOIS BY 1130 AM. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DON'T DROWN! NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4116 7880 4121 7876 4121 7869 4122 7865
      4125 7864 4111 7866 4100 7873 4095 7880
      4113 7881

$$

FORECASTER: DEVOIR
6 follow-up statements
318 
WGUS71 KCTP 271559
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1159 AM EDT THU JUN 27 2013

PAC033-271800-
/O.CON.KCTP.FF.W.0006.000000T0000Z-130627T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARFIELD PA-
1159 AM EDT THU JUN 27 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
NORTHWESTERN CLEARFIELD COUNTY...

...FLASH FLOOD EMERGENCY IN EFFECT FROM TROUTVILLE TO DUBOIS...

AT 1135 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED TORRENTIAL 
RAINFALL AND FLASH FLOODING FROM SLOW MOVING THUNDERSTORMS. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TREASURE LAKE TO 
DUBOIS...TO TROUTVILLE AND SYKESVILLE...MOVING NORTH AT 5 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBOIS...
TREASURE LAKE AND PENN STATE DUBOIS.

NUMEROUS ROADS HAVE BEEN CLOSED...INCLUDING THE INTERSECTION OF 
ROUTE 219 AND 322...AND ROUTE 119. FIRST FLOOR FLOODING IS ONGOING 
IN SANDY TOWNSHIP. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
HIGHER GROUND IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. ROCK AND MUDSLIDES ARE ALSO 
POSSIBLE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4116 7880 4121 7876 4121 7869 4122 7865
      4125 7864 4111 7866 4100 7873 4095 7880
      4113 7881

$$

FORECASTER: DEVOIR/CERU/COLBERT
671 
WGUS71 KCTP 271724
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
124 PM EDT THU JUN 27 2013

PAC033-271800-
/O.CON.KCTP.FF.W.0006.000000T0000Z-130627T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARFIELD PA-
124 PM EDT THU JUN 27 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
NORTHWESTERN CLEARFIELD COUNTY...

...FLASH FLOOD EMERGENCY IN EFFECT FROM TROUTVILLE TO DUBOIS TO 
TREASURE LAKE...

AT 115 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED EXTENSIVE 
FLASH FLOODING FROM TROUTVILLE TO DUBOIS AND NOW TREASURE LAKE... 
WITH ONGOING WATER RESCUES AND EVACUATIONS CONTINUING IN 
DUBOIS...AND UP TO 4 FEET OF WATER COVERING SOME ROADWAYS. ROUTES 
219 AND 322 ARE CLOSED AT THEIR INTERSECTION...ALONG WITH NUMEROUS 
SMALLER ROADWAYS. THIS IS AN EXTREMELY HAZARDOUS SITUATION! SEEK 
HIGHER GROUND IMMEDIATELY!

NATIONAL WEATHER SERVICE RADAR INDICATES ADDITIONAL MODERATE TO 
HEAVY RAINFALL APPROACHING THE WARNING AREA FROM INDIANA AND 
JEFFERSON COUNTIES...WHICH WILL ONLY WORSEN ONGOING FLOODING THROUGH 
300 PM. SEVERE FLOODING WILL CONTINUE THROUGH MID AFTERNOON AND THE 
CURRENT WARNING WILL NEED TO BE EXTENDED AFTER 200 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4116 7880 4121 7876 4121 7869 4122 7865
      4125 7864 4111 7866 4100 7873 4095 7880
      4113 7881

$$

FORECASTER: DEVOIR
770 
WGUS51 KCTP 271748
FFWCTP
PAC033-272100-
/O.EXT.KCTP.FF.W.0006.000000T0000Z-130627T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
148 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CLEARFIELD COUNTY...

* UNTIL 500 PM EDT...

* AT 141 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED EXTENSIVE 
  FLASH FLOODING FROM EARLIER AND ONGOING RAINFALL OVER NORTHWESTERN 
  CLEARFIELD COUNTY.

  THIS IS A FLASH FLOOD EMERGENCY FOR TROUTVILLE TO DUBOIS TO
  TREASURE LAKE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBOIS...
  TREASURE LAKE AND PENN STATE DUBOIS.

AT 145 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED EXTENSIVE 
FLASH FLOODING FROM TROUTVILLE TO DUBOIS AND TREASURE LAKE... WITH 
ONGOING WATER RESCUES AND EVACUATIONS CONTINUING IN DUBOIS...AND UP 
TO 4 FEET OF WATER COVERING SOME ROADWAYS. ROUTES 219 AND 322 ARE 
CLOSED AT THEIR INTERSECTION...ALONG WITH NUMEROUS SMALLER ROADWAYS. 
THIS IS AN EXTREMELY HAZARDOUS SITUATION! SEEK HIGHER GROUND 
IMMEDIATELY!

NATIONAL WEATHER SERVICE RADAR NOW SHOWS ADDITIONAL MODERATE TO 
HEAVY RAINFALL OVERSPREADING WARNING AREA FROM INDIANA AND JEFFERSON 
COUNTIES. THIS WILL WORSEN ONGOING FLOODING...AND SEVERE FLOODING 
WILL CONTINUE THROUGH MID AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4116 7880 4121 7876 4121 7869 4122 7865
      4125 7864 4111 7866 4100 7873 4095 7880
      4113 7881

$$

FORECASTER: DEVOIR
666 
WGUS71 KCTP 272018
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
418 PM EDT THU JUN 27 2013

PAC033-272100-
/O.CON.KCTP.FF.W.0006.000000T0000Z-130627T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARFIELD PA-
418 PM EDT THU JUN 27 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
NORTHWESTERN CLEARFIELD COUNTY...

...A FLASH FLOOD EMERGENCY CONTINUES FOR TROUTVILLE TO DUBOIS TO 
TREASURE LAKE...

AT 408 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT 
WIDESPREAD FLOODING OVER NORTHWESTERN CLEARFIELD COUNTY. THE 
HEAVIEST OF THE RAIN IS NOW TO THE EAST OF THE AREA...BUT ADDITIONAL 
LIGHT SHOWERS ARE EXPECTED FOR THE REST OF THE EVENING. 

ADDITIONAL RAINFALL AMOUNTS OF LESS THAN A QUARTER OF AN INCH ARE 
POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. NEVER 
DRIVE AROUND A BARRIER OR INTO A CLOSED ROADWAY. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4116 7880 4121 7876 4121 7869 4122 7865
      4125 7864 4111 7866 4100 7873 4095 7880
      4113 7881

$$

FORECASTER: DANGELO
587 
WGUS51 KCTP 272040
FFWCTP
PAC033-280000-
/O.EXT.KCTP.FF.W.0006.000000T0000Z-130628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
440 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CLEARFIELD COUNTY...

* UNTIL 800 PM EDT...

* AT 440 PM EDT...FLASH FLOODING WAS REPORTED FROM A EXTENDED 
RAINFALL OVER NORTHWESTERN CLEARFIELD COUNTY.

  THIS IS A FLASH FLOOD EMERGENCY FOR THE CITY OF DUBOIS

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBOIS...
  TREASURE LAKE AND PENN STATE DUBOIS.

WHILE THE HEAVIEST OF THE RAIN IS NOW TO THE EAST OF THE WARNING 
AREA...ADDITIONAL LIGHT SHOWERS ARE POSSIBLE ALL EVENING. ADDITIONAL 
RAINFALL AMOUNTS OF LESS THAN A QUARTER OF AN INCH ARE EXPECTED 
THROUGH 10 PM. 

OTHER NOTABLE LOCATIONS IN THE WARNING... TREASURE LAKE AND PENN
STATE DUBOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DON'T DROWN! NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4116 7880 4121 7876 4121 7869 4122 7865
      4125 7864 4111 7866 4100 7873 4095 7880
      4113 7881

$$

FORECASTER: CERU
550 
WGUS71 KCTP 272146
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT THU JUN 27 2013

PAC033-280000-
/O.CON.KCTP.FF.W.0006.000000T0000Z-130628T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEARFIELD PA-
546 PM EDT THU JUN 27 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHWESTERN CLEARFIELD COUNTY...

...FLASH FLOOD EMERGENCY CONTINUES FOR DUBOIS...

AT 537 PM EDT...LOCAL LAW ENFORCEMENT CONTINUES TO INDICATE FLASH 
FLOODING OVER NORTHWESTERN CLEARFIELD COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBOIS...
TREASURE LAKE AND PENN STATE DUBOIS.

WHILE THE HEAVIEST OF THE RAIN IS NOW TO THE EAST OF THE WARNING 
AREA...ADDITIONAL LIGHT SHOWERS ARE POSSIBLE ALL EVENING. THE NEXT 
FEW WILL REACH THE REGION BY 615 PM. ADDITIONAL RAINFALL AMOUNTS OF 
UP TO A HALF AN INCH ARE EXPECTED THROUGH 10 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4116 7880 4121 7876 4121 7869 4122 7865
      4125 7864 4111 7866 4100 7873 4095 7880
      4113 7881

$$

FORECASTER: CERU

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:50 AM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 27, 7:50 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
750 AM EDT THU JUN 27 2013

.SYNOPSIS...
AN UNSEASONABLY DEEP TROUGH WILL CARVE OUT OVER THE EASTERN UNITED
STATES FROM THE GREAT LAKES THROUGH THE MID-SOUTH INTO THE WEEKEND.
THIS PATTERN WILL FEATURE SLIGHTLY COOLER TEMPERATURES AND SEVERAL
OPPORTUNITIES FOR RAINFALL...SOME OF WHICH MAY BE LOCALLY HEAVY. THE
UNSETTLED WEATHER REGIME WILL PERSIST INTO THE FIRST WEEK OF JULY AS
THE UPPER LEVEL TROUGH AXIS SLOWLY MIGRATES INTO THE MISSISSIPPI
VALLEY...ALLOWING A DEEP PLUME OF TROPICAL MOISTURE ALONG THE
EASTERN SEABOARD TO SHIFT WESTWARD INTO THE APPALACHIANS.

&&

.NEAR TERM /THROUGH TONIGHT/...
DENSE FOG AND SHALLOW STRATUS HAVE BECOME A LITTLE MORE PREVALENT
ACROSS THE CWA THAN PREVIOUSLY THOUGHT. THIS IS ESPECIALLY TRUE
OVER THE ALLEGHENIES. UPDATED GRIDS TO REFLECT WIDER CVRG OF
1/4SM VISBYS. NOW THAT THE SUN IS UP...THE DENSE FOG SHOULD ONLY
LAST ABOUT ANOTHER HOUR - SO WILL NOT ISSUE DENSE FG ADVY AND
COVER WITH NOW/SPS.

IR/WV SATL SHOWS WELL-DEFINED VORT/OLD MCV MOVG INTO N-CNTRL OH
LOCATED WITHIN BASE OF H5 SHORTWAVE TROUGH OVER THE SRN GRT LKS
AND UPPER OH VLY. THE SFC LOW ASSOCD WITH THIS MESOSCALE FEATURE
IS HANDLED SIMILARLY BY THE OPERATIONAL MODELS WHICH ALL TRACK IT
ENEWD ACRS N-CNTRL PA THIS AFTN/EVE AND THEN INTO THE CATSKILLS BY
FRIDAY MORNING. STG S-SELY FLOW AT H85 WILL PULL VERY HIGH MSTR
NWD INTO CNTRL PA AHEAD OF THE SFC WAVE...WITH PWATS FCST TO
INCREASE TO AROUND 2 INCHES OVER THE E-CNTRL MTNS AND SUSQ VLY
BY 21Z. EXPECT COMBO OF LG SCALE LIFT/HGT FALLS ASSOCD WITH H5
SHORTWAVE TROUGH AND VERY HIGH MSTR AVAILABILITY TO SUPPORT
POTENTIAL FOR HEAVY TO LOCALLY EXCESSIVE RAINFALL EVENT WITH 1-2+
INCH AMTS...PARTICULARLY OVER PORTIONS OF E-CNTRL AND NERN PA WHICH
IS WHERE MOST OF THE 00Z OPRNL GUIDANCE /INCLUDING THE HI-RES MDLS/
ARE FOCUSING THEIR HEAVIEST QPF.

CONCERNING POTENTIAL FOR FLASH FLOODING...FFG VALUES REMAIN FAIRLY
HIGH IN AREA WHERE HEAVIEST RAFL IS EXPECTED...SO HAVE OPTED NOT TO
ISSUE FF WATCH ATTM. HOWEVER COULD SEE SOME LOCALIZED FLOODING
PROBLEMS DUE TO INTENSE/CONVECTIVELY ENHANCED RAIN RATES AND WILL
CONTINUE TO HIGHLIGHT THIS IN THE HWO PRODUCT. HAVE ALSO KEPT HEAVY
RAINFALL WORDING IN THE GRIDDED WEATHER ELEMENTS/WORDED FCSTS. THE
SERN ZONES ARE IN THE DAY 1 SLIGHT RISK BUT THE SVR THREAT REMAINS
SOMEWHAT UNCERTAIN...OWING TO MARGINAL INSTABILITY/WEAK LAPSE RATES.
IF SIGNIFICANT DESTABILIZATION CAN OCCUR IN ADVANCE OF THE SFC
LOW...BANDS OF TSTMS MAY POSE AN ISOLD STG TO DMGG WIND THREAT.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
A DRIER FRIDAY IS IN STORE FOR CENTRAL PA...AS SOUTHERLY LL JET
AND ASSOC PLUME OF AND ASSOC PLUME OF HIGH PWATS PUSHES OFF THE E
COAST. HOWEVER...TRAILING ENERGY DIGGING INTO THE BACK SIDE OF THE
MEAN TROUGH WILL SUPPORT UNSETTLED CONDS WITH THE CHC OF A SHRA OR
PM TSRA. LIMITED MSTR/NEAR NORMAL PWATS SHOULD HELP CONTAIN BASIN
AVG RAFL AMTS. ENS MEAN QPF RANGES FROM ARND A THIRD OF AN INCH
ACROSS THE NW MTNS...TO JUST A FEW HUNDREDTHS IN THE SOUTH.

ALTHOUGH COOL TEMPS ALOFT SHOULD PROMOTE PLENTY OF CU/STRATO-CU ON
FRIDAY...THERE SHOULD BE ENOUGH BREAKS OF SUNSHINE EAST OF THE
ALLEGHENIES TO PUSH READINGS TO NEAR NORMAL VALUES.

ANOTHER SHORTWAVE ROTATING AROUND BASE OF TROF COULD SUPPORT A FEW
ADDITIONAL SHOWERS FRI NIGHT. HOWEVER...COVERAGE SHOULD WANE
CONSIDERABLY AS BLYR COOLS/STABILIZES AFTER SUNSET.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UNSEASONABLY LOW HEIGHTS WILL COVER THE OHIO VALLEY AND WESTERN PA
ON SATURDAY...A PATTERN FAVORABLE FOR DIURNAL CONVECTION GIVEN
COOL TEMPS ALOFT/STEEP LAPSE RTS. HAVE INCREASED THE CHC OF PM
SHRA/TSRA ACROSS THE WESTERN COUNTIES TO ARND 60 PCT BASED ON
LATEST GEFS OUTPUT. ENS MEAN 925MB TEMPS INDICATE SAT WILL BE
ANOTHER WARM DAY ACROSS THE EASTERN HALF OF THE STATE...WHILE
CLOUDS/PRECIP KEEP READINGS COOLER ACROSS THE WEST.

MED RANGE MDL GUIDANCE IN AGREEMENT WITH REGARDS TO THE LARGE
SCALE PATTERN...INDICATING AN ANOMALOUS TROF CENTERED OVR THE E
GRT LKS/OHIO VALLEY ON SUNDAY...THEN A GRADUAL WESTWARD MIGRATION
OF TROF AND W ATLANTIC RIDGE INTO NEXT WEEK. AS THIS RETROGRESSION
TAKES PLACE...SOUTHERLY LL JET AND BAND OF ANOMALOUS PWATS ON
WESTERN PERIPHERY OF W ATLANTIC RIDGE WILL RETURN TO THE AREA...PROMOTING
ABOVE NORMAL RAINFALL FROM DIURNALLY-ENHANCED CONVECTION SUN-WED.

ALTHOUGH MCLDY SKIES SHOULD CAP DAYTIME TEMPS CLOSE TO SEASONAL
NORMS...THE SOUTHERLY FLOW OF HUMID AIR SHOULD RESULT IN A STRETCH
OF WARM NIGHTS INTO NEXT WEEK.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
DENSE FOG/SHALLOW STRATUS WILL CONTINUE TO IMPACT MOST AIRFIELDS
THRU 13-14Z WITH VIS-CIGS AOB AIRFIELD MINS. SOME IMPROVEMENT TO
3-5SM VIS IN HZ /MVFR/ IS EXPECTED BY LATER THIS MORNING.

ADDED VCTS TO MOST SITES FOR LATE MORNING INTO THE AFTN 15-20Z.
N-S BAND OF RAIN W/ EMBEDDED TSRA WILL SHIFT EWD INTO THE WRN
AIRSPACE/ZOB SECTOR AROUND 14-15Z...AND BRING MOD TO HVY SHOWERS
AND TSTMS TO THE AREA. LCL VIS MAY DROP TO 1-2SM IN +SHRA/+TSRA.

SFC LOW DEVELOPING OVER THE UPPER OH VLY EARLY THIS MORNING WILL
TRACK SLOWLY ENEWD ACRS CNTRL PA THIS AFTN/EVE AND INTO NY STATE
BY FRIDAY MORNING. POTENTIAL IS THERE FOR A FEW SEVERE STORMS
OVER THE ERN 1/3 OF THE AIRSPACE LATE THIS AFTN/EVE.

WINDS WILL SHIFT AROUND TO THE WEST BY FRIDAY MORNING WITH SCT
SHOWERS AND POSSIBLY SOME LOW CLOUDS AND FOG TO CONTEND WITH.

OUTLOOK...
FRI-MON...VFR-MVFR WITH SCT SHOWERS AND TSTMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...STEINBUGL
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD/CERU
AVIATION...STEINBUGL
Hazardous weather outlook, Jun 27, 9:47 AM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
947 AM EDT THU JUN 27 2013

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-049-
050-281400-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
947 AM EDT THU JUN 27 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056-281400-
FRANKLIN-PERRY-
947 AM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA TODAY.
THERE IS A SLIGHT CHANCE THAT LOCALIZED FLOODING WILL RESULT THIS
AFTERNOON OR EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057>059-063>066-281400-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
947 AM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA TODAY.
THERE IS A SLIGHT CHANCE THAT LOCALIZED FLOODING WILL RESULT THIS
AFTERNOON OR EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ051>053-281400-
MONTOUR-NORTHUMBERLAND-COLUMBIA-
947 AM EDT THU JUN 27 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:17 PM EDTSpecial Weather StatementCTPLancaster28 min
Jun 27, 9:45 AM EDTFlash Flood WatchCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 18 more12 hr
Jun 27, 10:10 AM EDTAreal Flood AdvisoryCTPClearfield3 hr
Jun 27, 11:34 AM EDTAreal Flood AdvisoryCTPClearfield3 hr
Jun 27, 12:27 PM EDTAreal Flood AdvisoryCTPElk3 hr
Jun 27, 12:44 PM EDTFlash Flood WarningCTPClearfield, Elk7 hr
Jun 27, 12:57 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Fulton, Huntingdon3 hr
Jun 27, 1:05 PM EDTSpecial Weather StatementCTPHuntingdon40 min
Jun 27, 1:23 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Fulton, Huntingdon, Juniata, Perry67 min
Jun 27, 1:57 PM EDTAreal Flood AdvisoryCTPBlair, Cambria, Clearfield, Huntingdon, Juniata, Mifflin and 1 more3 hr
Jun 27, 2:01 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton59 min
Jun 27, 2:15 PM EDTTornado WarningCTPJuniata, Perry45 min
Jun 27, 2:57 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Juniata, Perry78 min
Jun 27, 3:21 PM EDTAreal Flood AdvisoryCTPClearfield3 hr
Jun 27, 3:22 PM EDTSpecial Weather StatementCTPSnyder38 min
Jun 27, 3:28 PM EDTSevere Thunderstorm WarningCTPDauphin, Northumberland, Perry, Snyder, Union77 min
Jun 27, 3:41 PM EDTFlash Flood WarningCTPCumberland, Franklin, Juniata, Perry3 hr
Jun 27, 3:55 PM EDTAreal Flood AdvisoryCTPBlair, Centre, Clearfield, Clinton, Huntingdon, Mifflin3 hr
Jun 27, 4:00 PM EDTAreal Flood AdvisoryCTPCameron, Clearfield, Elk3 hr
Jun 27, 4:03 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Juniata, Mifflin, Northumberland, Perry and 1 more3 hr
Jun 27, 4:05 PM EDTSpecial Weather StatementCTPLancaster55 min
Jun 27, 4:08 PM EDTSpecial Weather StatementCTPUnion67 min
Jun 27, 4:20 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon55 min
Jun 27, 4:30 PM EDTSpecial Weather StatementCTPLancaster60 min
Jun 27, 4:33 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon57 min
Jun 27, 4:36 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Juniata, Northumberland, Perry and 3 more69 min
Jun 27, 4:42 PM EDTAreal Flood WarningCTPCentre, Huntingdon3 hr
Jun 27, 4:45 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Snyder, Union60 min
Jun 27, 4:46 PM EDTFlash Flood WarningCTPCumberland, Dauphin, Juniata, Northumberland, Perry, Snyder and 1 more3 hr
Jun 27, 5:01 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton59 min
Jun 27, 5:11 PM EDTFlash Flood WarningCTPClearfield3 hr
Jun 27, 5:13 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Lebanon, Northumberland, Schuylkill77 min
Jun 27, 5:17 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Union58 min
Jun 27, 5:26 PM EDTFlash Flood WarningCTPColumbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill3 hr
Jun 27, 5:40 PM EDTAreal Flood WarningCTPCentre, Clinton, Lycoming9 hr
Jun 27, 5:40 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan65 min
Jun 27, 5:50 PM EDTTornado WarningCTPCentre, Clinton25 min
Jun 27, 6:09 PM EDTFlash Flood WarningCTPCentre, Clearfield, Clinton3 hr
Jun 27, 6:13 PM EDTTornado WarningCTPClinton, Lycoming32 min
Jun 27, 6:41 PM EDTAreal Flood WarningCTPCumberland, Franklin, Juniata, Perry3 hr
Jun 27, 6:41 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan64 min
Jun 27, 6:51 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming69 min
Jun 27, 7:15 PM EDTAreal Flood WarningCTPCentre, Clearfield6 hr
Jun 27, 7:30 PM EDTRiver Flood WarningCTPClinton4 hr
Jun 27, 7:33 PM EDTFlash Flood WarningCTPSullivan3 hr
Jun 27, 7:43 PM EDTAreal Flood WarningCTPCentre, Huntingdon3 hr
Jun 27, 7:43 PM EDTSevere Thunderstorm WarningCTPSullivan62 min

Nearby

Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.